hi. i have been using percs recreationally all summer. Never more than 3-4 days at a time. However, The last three to four weeks, i have been using daily 30-60mg per day. I definately know i have become addicted and am trying to taper, but without much luck. What can I expect if I just flush everything and go cold turkey. I am ironically in AA and called my sponsor who is meeting me tomorrow to talk. I'm just so scared of the horror stories and not sure what to do. I would appreciate ANY advice.
Hi gg - I can only tell you what I did, and that was cold turkey, several times. And, I was using much more often and longer than you have. You will have a few uncomfortable days, but will feel fine by days 5-7. That's if you are being honest about how long you have used them for--one summer?
I've been in AA for 23 years, and suffered a nasty relapse @ 6 years. You know that we cannot taper addictive substances! HA. At least, I could never do it! I had to get rid of them. I needed pain meds. legitimately for a surgery, and had my sponsor hold them, and dole them out as they were prescribed. That was even more agony! I was craving them all the time because I had built up a tolerance. You really shouldn't have too many bad symptoms... kinda restless legs, feeling like you have a mild flu, mild hot & cold sweats, maybe some shivers, and sick to your stomach. If you can see a Dr., some blood pressure medicine would help (Clonodine patch) because it lowers the bp, and helps with the anxiety and headachey feelings. I gave myself a week of not having to do anything/be anywhere, and it was ample time the first time through it! Good Luck! Your sponsor will have advice, as well, I'm sure... just giving you my 2 cents.
If you decide to go cold turkey rather than taper which does take determination, I would google the Thomas recipe for opiate withdrawal. It is a list of mostly over the counter remedies though it does recommend a benzodiazepine like valium for the first few days. Opiate withdrawal is no picnic but certainly doable. Just have to remember that it won't last forever and you will survive. We are her to support your efforts,
ive been taking 140-6- mg of percocet 10/325 daily for the past 2 years or little longer, my body goes into full blown withdrawl when i dont take any. i came to this site to meet people like myself and to talk to others when i need, this is the best decision you can make, my dr is involved with my taper and i was just on a taper schedule which was cutting back about 60 mg daily, after today we decided its too big a cut and too fast so he is slowing it down to cutting back about 20-30 mg per week, see how that goes, then cut out little more, im so scared also of the wds, one of the wds i suffer is restless leg and arm syndrome and my body feeling like its got the ibbyjibbys, but keep comming back and each time you cut back a small amount and stick to it, give yourself props, hang in there, i also just read that zofran used for nausea reduces the withdrawls, hope this helped
I am in the same boat as you, your not alone. I am on hour 57 or so of no pain meds. I tapered down but I just didnt have the will power. I gobble in the end.
I went to a Suboxone doc and got only 4 pills that I am trying to use to get through the wd's. If you have the ability try tramodol for your symptoms. In the past I have recieved good relief from it.
Burn the bridges of your source. Its the only thing to do, well for me it was.
- Percocet Information for Consumers
- Percocet Information for Healthcare Professionals (includes dosage details)
- Side Effects of Percocet (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Apr 2011 • 2 answers
Posted 9 Jul 2011 • 3 answers
Back Pain - I'm using a Fentanyl patch and Percoset. I will be having the pain pump implanted using?
Posted 17 Feb 2012 • 3 answers
Posted 7 Apr 2012 • 5 answers
Posted 28 Jun 2012 • 11 answers